Alert archive / Indiana / Flash Flood Warnings in 2012
Flash Flood Warning 16, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 5, 2012, 3:32 AM EDT for Benton County, Indiana; Iroquois County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 3:32 AM EDT (07:32 UTC)
- Expired
- Aug 5, 2012, 9:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iroquois County, IL, Benton County, IN
The radar
The Chicago radar (KLOT), 125 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
826
WGUS53 KLOT 050732
FFWLOT
ILC075-INC007-051330-
/O.NEW.KLOT.FF.W.0016.120805T0732Z-120805T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
232 AM CDT SUN AUG 5 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR SMALL STREAMS IN...
EXTREME SOUTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHWESTERN BENTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 830 AM CDT...930 AM EDT.
* AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL TRAINING ACROSS THE ADVISORY
AREA. DOPPLER RADAR ESTIMATES INDICATE THAT UP TO 3 INCHES OF RAIN
HAS FALLEN IN NARROW BAND FROM NEAR RANKIN NORTHEAST TO WELLINGTON
DURING THE PAST HOUR OR TWO. ADDITIONAL VERY HEAVY RAIN IS
LIKELY WITH 2 OR MORE INCHES OF ADDITIONAL RAINFALL POSSIBLE
DURING THE NEXT COUPLE HOURS WHICH WILL RESULT FLASH FLOODING OF
STREAMS...CREEKS...AND LOW LYING AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE RAPID RISES AND
FLASH FLOODING TO OCCUR ALONG SMALL STREAMS AND CREEKS INCLUDING...
MUD CREEK...
FOUNTAIN CREEK...
WHISKY CREEK...
GAY CREEK...
SUGAR CREEK...
AND NORTH FORK OF THE VERMILLION RIVER.
IN ADDITION...FLASH FLOODING IS POSSIBLE IN THE FOLLOWING TOWNS...
CLAYTONVILLE...DUNNINGTON...FREELAND PARK...STOCKLAND...TALBOT AND
CISSNA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4049 8753 4048 8770 4049 8801 4057 8797
4064 8763 4064 8746 4061 8740 4048 8741
4047 8752
$$
IZZI3 follow-up statements
971
WGUS73 KLOT 050937
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 AM CDT SUN AUG 5 2012
ILC075-INC007-051330-
/O.CON.KLOT.FF.W.0016.000000T0000Z-120805T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-BENTON IN-
437 AM CDT SUN AUG 5 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BENTON AND
SOUTHEASTERN IROQUOIS COUNTIES UNTIL 830 AM CDT...
AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAINFALL HAS ENDED...HOWEVER RADAR ESTIMATES SUGGEST
THAT 3 TO NEARLY 5 INCHES OF RAIN FELL ALONG THE IROQUOIS AND
VERMILLION COUNTY LINE.
EVEN THOUGH THE RAIN HAS ENDED...RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE...CLAYTONVILLE...DUNNINGTON...FREELAND
PARK...STOCKLAND...TALBOT AND CISSNA PARK.
FLASH FLOODING IS ALSO LIKELY ON CREEKS AND STREAMS IN THE WARNING
AREA...SOME OF THE AFFECTED STREAMS INCLUDE...
MUD CREEK...
FOUNTAIN CREEK...
WHISKY CREEK...
GAY CREEK...
SUGAR CREEK...
AND NORTH FORK OF THE VERMILLION RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4049 8753 4048 8770 4049 8801 4057 8797
4064 8763 4064 8746 4061 8740 4048 8741
4047 8752
$$
IZZI694
WGUS73 KLOT 051153
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 AM CDT SUN AUG 5 2012
ILC075-INC007-051330-
/O.CON.KLOT.FF.W.0016.000000T0000Z-120805T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-BENTON IN-
653 AM CDT SUN AUG 5 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BENTON AND
SOUTHEASTERN IROQUOIS COUNTIES UNTIL 830 AM CDT...
AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAINFALL HAS ENDED...HOWEVER RADAR ESTIMATES SUGGEST
THAT 3 TO NEARLY 5 INCHES OF RAIN FELL ALONG THE IROQUOIS AND
VERMILLION COUNTY LINE.
EVEN THOUGH THE RAIN HAS ENDED...RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE...CLAYTONVILLE...DUNNINGTON...FREELAND
PARK...STOCKLAND...TALBOT AND CISSNA PARK.
FLASH FLOODING IS ALSO LIKELY ON CREEKS AND STREAMS IN THE WARNING
AREA...SOME OF THE AFFECTED STREAMS INCLUDE...
MUD CREEK...
FOUNTAIN CREEK...
WHISKY CREEK...
GAY CREEK...
SUGAR CREEK...
AND NORTH FORK OF THE VERMILLION RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4049 8753 4048 8770 4049 8801 4057 8797
4064 8763 4064 8746 4061 8740 4048 8741
4047 8752
$$
IZZI964
WGUS73 KLOT 051321
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 AM CDT SUN AUG 5 2012
ILC075-INC007-051335-
/O.EXP.KLOT.FF.W.0016.000000T0000Z-120805T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-BENTON IN-
821 AM CDT SUN AUG 5 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN BENTON
AND SOUTHEASTERN IROQUOIS COUNTIES WILL BE ALLOWED TO EXPIRE AT 830
AM CDT/930 AM EDT/...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4049 8753 4048 8770 4049 8801 4057 8797
4064 8763 4064 8746 4061 8740 4048 8741
4047 8752
$$
KREINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 1:38 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 5, 1:38 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 AM CDT SUN AUG 5 2012
.DISCUSSION...
256 PM CDT
IMMEDIATE CONCERN IS THE ONGOING CONVECTIVE ACTIVITY AND THE CONCERN
FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING.
ONGOING CONVECTION PRODUCED AN MCV WHICH GENERATED A LINE OF
THUNDERSTORMS OVER CENTRAL AND EASTERN IOWA. THE ENVIRONMENT OUT
AHEAD OF THE THUNDERSTORMS OVER ILLINOIS AND INDIANA IS VERY
WARM...HUMID AND UNSTABLE. AS OF 19Z...MUCAPE VALUES WERE OVER 3000
J/KG WITH AN AREA IN EXCESS OF 4000 J/KG POOLING ALONG A WARM FRONT
PUSHING NWD INTO THE FAR WESTERN PORTIONS OF THE CWA.
UPSTREAM...THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS
OF 60 MPH AND VERY HEAVY RAINFALL...WITH UP TO 2 INCHES FALLING IN A
30 MINUTE PERIOD. EXPECT THE ACTIVITY TO TRACK EASTERLY FOR THE
NEXT FEW HOURS. WITH MEAN LAYER FLOW TURNING A LITTLE SOUTH OF EAST
LATER THIS AFTERNOON...THE THUNDERSTORMS COULD TAKE A SLIGHT RIGHT
TURN SO THE THUNDER SHOULD IMPACT ALMOST ALL OF THE CWA...HITTING
THE ROCKFORD METRO AREA BY AROUND 3PM AND THE CHICAGO METRO AREA
BETWEEN 430PM AND 5PM. THE MAIN SEVERE THREAT WITH THESE STORMS
REMAINS DAMAGING WINDS UP TO 70MPH. WITH PWATS EXPECTED TO BE 2 TO
2.5 INCHES AS THE STORMS MOVE THROUGH...LOCALLY HEAVY RAINFALL WITH
THE POSSIBILITY FOR 1 TO 2 INCHES OF RAINFALL IN A 30 MINUTE
PERIOD. THIS AMOUNT OF RAIN FALLING IN SUCH A SHORT AMOUNT OF TIME
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN URBANIZED AREAS.
THERE IS ALSO AN ISOLATED LARGE HAIL THREAT WITH THE
STORMS...ESPECIALLY AT THE INTERSECTION OF THE WARM FRONT AND THE
MAIN CONVECTIVE BOW ASSOCIATED WITH THE MCV. THIS LOCATION WOULD BE
MORE CONDUCIVE TO THE ROTATING STRONG UPDRAFTS NECESSARY TO SUPPORT
LARGE HAIL. THE CONVECTIVE ACTIVITY HAS A STRONG DIURNAL
INFLUENCE...SO...EXPECT THAT THE STORMS SHOULD BEGIN TO DIMINISH IN
INTENSITY TOWARD SUNSET. THE CURRENT SEVERE THUNDERSTORM WATCH IS
IN EFFECT THROUGH 01Z...AT WHICH TIME THE STORMS SHOULD EITHER
WEAKEN OR PUSH EAST OF THE NWRN INDIANA COUNTIES OF THE CWA.
FOR THE REMAINDER OF THE EVENING AND THE OVERNIGHT HOURS...THERE IS
A CHANCE OF SOME LINGERING SHOWERS AND THUNDERSTORMS INTO THE LATE
NIGHT HOURS AS THE MAIN COLD FRONT PUSHES THROUGH THE REGION.
EXPECT THAT ALL PCPN POTENTIAL SHOULD END DURG THE EARLY MORNING
HOURS AS HIGH PRESSURE BUILDS OUT OF THE UPPER MISSISSIPPI VALLEY
AND ACROSS THE LOCAL AREA. FOLLOWING THE VERY WARM...HUMID
CONDITIONS OF TODAY...WITH HIGHS IN THE MIDDLE 90S AND DEWPOINTS IN
THE 70S...SUNDAY SHOULD FEEL ALMOST COOL...WITH HIGHS ONLY IN THE
LOW TO MIDDLE 80S AND DEWPOINTS IN THE 50S.
FOR EARLY NEXT WEEK...UPPER LEVEL RIDGING EXTENDING FROM WEST TEXAS
THROUGH THE PACIFIC NORTHWEST AND A POLAR LOW OVER HUDSON BAY WILL
SET UP NORTHWESTERLY FLOW ALOFT...AND THE JET STREAM WELL INTO
CANADA...EXPECT LITTLE CHANCE FOR ANY ADDITIONAL PCPN. AS THE SFC
HIGH BUILDS TO THE EAST...TEMPERATURES WILL BE ON THE RISE
AGAIN...BUT WITH A RELATIVELY DRY AIRMASS EXPECTED TO BE IN
PLACE...DO NOT EXPECT EXTREME HEAT...WITH HIGHS IN THE UPPER 80S TO
LOWER 90S AND DEWPOINTS IN THE 50S. A GENERALLY WEAK SFC PRESSURE
PATTERN FOR THROUGH MUCH OF NEXT WEEK SHOULD ALLOW FOR PERIODIC LAKE
BREEZE DEVELOPMENT...KEEPING THE IMMEDIATE LAKEFRONT LOCATIONS A BIT
COOLER. THE ONLY DAY WHERE THERE WILL BE LESS OF A CHANCE FOR A
LAKE BREEZE WILL BE TUESDAY AS A WEAK COLD FRONT DROPS OUT OF THE
UPPER MISSISSIPPI VALLEY AND INTO NRN IL/IN. THE ASSOCIATED UPPER
TROUGH SHOULD DIG INTO THE UPPER GREAT LAKES. THE WEAK SFC FORCING
ASSOCIATED WITH THE COLD FRONT SHOULD BE ADEQUATE FOR A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS...BUT ACTIVITY WOULD BE CONFINED
TO THE FAR NORTHERN PORTIONS OF THE CWA AS THE STRONGEST UPPER LEVEL
FORCING WITH BE CONFINED TO THE UPPER GREAT LAKES.
OTHERWISE...TEMPERATURES THROUGH MUCH OF NEXT WEEK SHOULD BE
SEASONABLE...WITH OTHERWISE...LITTLE OPPORTUNITY FOR ANY SIGNIFICANT
PCPN.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* WIND SHIFT TO NE WITH LAKE BREEZE SUN AFTERNOON
IZZI
//DISCUSSION...UPDATED 06Z...
UPPER TROUGH AND ASSOCIATED COLD FRONT MOVING THROUGH THE REGION
AT THIS TIME WITH SOME VFR CIGS AND EVEN SOME PATCHY MVFR...THOUGH
THE LOWER CIGS SEEM TO BE MOVING OFF TO THE EAST. SCTD SHRA/TSRA
WILL CONTINUE TO DEVELOP OVERNIGHT SOUTH OF THE TERMINALS. WINDS
WILL CONTINUE TO VEER TO NORTHWEST OVERNIGHT AND INCREASE A BIT
AFTER SUNRISE WITH SOME GUSTS UP TO AROUND 20KT EXPECTED TO
DEVELOP BY LATE THIS MORNING INTO THE AFTERNOON. WINDS SHOULD
GRADUALLY VEER TO MORE 340-350 DIRECTION IN THE AFTERNOON WHICH
SHOULD FAVOR LAKE BREEZE DEVELOPMENT AND EVENTUAL LAKE BREEZE
PASSAGE AND WIND SHIFT TO NE FOR THE CHGO METRO TERMINALS MID-LATE
AFTERNOON. CONFIDENCE ON TIMING WIND SHIFT THIS FAR OUT IS
LOW...STRONGER GRADIENT FLOW COULD DELAY THE WIND SHIFT TO NE BY A
COUPLE HOURS CONVERSELY SLIGHTLY LIGHTER WINDS COULD ALLOW WIND
SHIFT TO OCCUR AN HOUR OR TWO EARLIER. WINDS SHOULD QUICKLY
SUBSIDE SUNDAY EVENING.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* MEDIUM TO HIGH CONFIDENCE IN WIND SHIFT TO NE WITH LAKE BREEZE
THIS AFTERNOON...LOW CONFIDENCE ON PRECISE TIMING
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...
MONDAY-FRIDAY...VFR
MTF
&&
.MARINE...
311 PM...FAIRLY STRONG LOW PRESSURE FOR EARLY AUGUST LIFTING
NORTHEAST ACROSS ONTARIO THIS AFTERNOON WITH A COLD FRONT
EXTENDING ACROSS THE WESTERN LAKES AND THE PLAINS. SOUTHERLY WINDS
WILL SHIFT WESTERLY BEHIND THIS FRONT THIS EVENING THEN TURN MORE
NORTHWEST OVERNIGHT. HIGH PRESSURE BUILDING ACROSS THE PLAINS WILL
TIGHTEN THE GRADIENT ACROSS THE LAKE SUNDAY MORNING WITH SPEEDS TO
30 KTS LIKELY. THE GRADIENT WILL REMAIN STRONGEST AND LONGEST
ACROSS THE NORTHERN THIRD OR SO OF THE LAKE WHERE A FEW GUSTS TO
LOW END GALES ARE POSSIBLE BUT NOT CONFIDENT ENOUGH FOR ANY
HEADLINES AT THIS TIME BUT WILL NEED TO BE MONITORED THROUGH THE
NIGHT. WINDS WILL DIMINISH SOUTH TO NORTH LATE SUNDAY AFTERNOON
INTO SUNDAY NIGHT AS THE HIGH SPREADS EAST ACROSS THE SOUTHERN
LAKES. ANOTHER COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE
LAKES REGION TUESDAY. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...HIGH RIP CURRENT RISK...INZ001-INZ002...7 AM SUNDAY TO MIDNIGHT
MONDAY.
LM...SMALL CRAFT ADVISORY...LMZ744-LMZ745...5 AM SUNDAY TO 9 PM
SUNDAY.
&&Hazardous weather outlook, Aug 5, 12:56 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1156 PM CDT SAT AUG 4 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 060500- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1156 PM CDT SAT AUG 4 2012 /1256 AM EDT SUN AUG 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF A LINE FROM FAIRBURY IN ILLINOIS TO HEBRON IN INDIANA. ALTHOUGH STORMS ARE NOT EXPECTED TO BE SEVERE...GUSTY WINDS...HEAVY RAIN AND LIGHTNING MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE INDIANA SHORE ON SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY...ESPECIALLY FOR LOCATIONS NEAR THE WISCONSIN BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-060500- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1156 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. WINDS AND WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM GARY TO MICHIGAN CITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS AND WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM GARY TO MICHIGAN CITY FROM EARLY SUNDAY MORNING THOUGH SUNDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-060500- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1156 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FOR THE NORTHERN HALF OF THE LAKE TUESDAY...AND AGAIN THURSDAY THROUGH THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RODRIGUEZ
In the hours before
Local storm report, Aug 4, 9:44 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
844 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG POLO 41.98N 89.58W
08/04/2012 OGLE IL CO-OP OBSERVER
BRACHES 6-8 INCHES IN DIAMETER DOWN. 0.88 INCHES OF RAIN.
0230 PM HEAVY RAIN 3 NNW DIXON 41.89N 89.51W
08/04/2012 M1.10 INCH LEE IL COCORAHS
RAIN FELL IN PAST 25 MINUTES
0250 PM TSTM WND DMG OREGON 42.01N 89.34W
08/04/2012 OGLE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED. TIME ESTIMATED PER
RADAR.
0256 PM TSTM WND DMG 1 S UTICA 41.33N 89.01W
08/04/2012 LA SALLE IL LAW ENFORCEMENT
LARGE TREE DOWNED. TIME ESTIMATED PER RADAR.
0256 PM TSTM WND GST 3 SE WINNEBAGO 42.24N 89.21W
08/04/2012 E50.00 MPH WINNEBAGO IL TRAINED SPOTTER
HEX ROAD EDWARDSVILLE
0301 PM TSTM WND GST MORRIS 41.37N 88.43W
08/04/2012 E50.00 MPH GRUNDY IL EMERGENCY MNGR
HEAVY RAIN AS WELL
0308 PM TSTM WND GST 5 SW ROCKFORD 42.22N 89.13W
08/04/2012 M75.00 MPH WINNEBAGO IL TRAINED SPOTTER
0311 PM TSTM WND DMG 5 SSE SHERIDAN 41.46N 88.65W
08/04/2012 LA SALLE IL LAW ENFORCEMENT
LARGE TREEN DOWNED ALONG IL HIGHWAY 71 NEAR THE SMALL
TOWN OF NORWAY. TIME ESTIMATED PER RADAR.
0314 PM TSTM WND DMG MORRIS 41.37N 88.43W
08/04/2012 GRUNDY IL EMERGENCY MNGR
TREES DOWN AND TREES ON HOUSES
0315 PM TSTM WND DMG LISBON 41.48N 88.48W
08/04/2012 KENDALL IL LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED ACROSS THE SOUTHERN PART OF
KENDALL COUNTY. TIME ESTIMATED PER RADAR.
0315 PM TSTM WND GST 3 W WATERMAN 41.77N 88.83W
08/04/2012 M68.00 MPH DE KALB IL PUBLIC
RELAYED VIA FACEBOOK
0315 PM TSTM WND DMG MORRIS 41.37N 88.43W
08/04/2012 GRUNDY IL TRAINED SPOTTER
600 FREEMONT AVENUE. 26 INCH DIAMETER TREE FELL ON HOUSE.
ONE OTHER TREE SPLIT IN HALF.
0326 PM TSTM WND GST ROCKFORD 42.27N 89.06W
08/04/2012 E50.00 MPH WINNEBAGO IL NWS EMPLOYEE
SMALL BRACHES DOWN
0326 PM HEAVY RAIN POLO 41.98N 89.58W
08/04/2012 M1.25 INCH OGLE IL TRAINED SPOTTER
TEMPERATURES DROPPED 22 DEGREES AS IT WENT THROUGH
0327 PM TSTM WND GST SOUTH WILMINGTON 41.17N 88.28W
08/04/2012 E70.00 MPH GRUNDY IL PUBLIC
ALSO HEAVY RAIN
0330 PM TSTM WND DMG AURORA 41.77N 88.29W
08/04/2012 KANE IL TRAINED SPOTTER
SEVERAL LARGE PINE TREES SNAPPED. CATON FARM ROAD BETWEEN
RT 47 AND ASHLEY
0331 PM HEAVY RAIN 3 W GARDNER 41.19N 88.37W
08/04/2012 E2.00 INCH GRUNDY IL TRAINED SPOTTER
I55 MILE MARKER 227
0331 PM TSTM WND GST AURORA 41.77N 88.29W
08/04/2012 E70.00 MPH KANE IL TRAINED SPOTTER
0332 PM HEAVY RAIN 2 NW COAL CITY 41.31N 88.31W
08/04/2012 E3.18 INCH GRUNDY IL TRAINED SPOTTER
0335 PM TSTM WND DMG AURORA 41.77N 88.29W
08/04/2012 KANE IL TRAINED SPOTTER
14 INCH MAPLE TREE FELL ON GARAGE
0348 PM TSTM WND GST NEW LENOX 41.52N 87.98W
08/04/2012 E60.00 MPH WILL IL EMERGENCY MNGR
0349 PM TSTM WND GST ELGIN 42.04N 88.29W
08/04/2012 E60.00 MPH KANE IL PUBLIC
0352 PM TSTM WND GST HUNTLEY 42.17N 88.42W
08/04/2012 M71.00 MPH MCHENRY IL AMATEUR RADIO
RELAYED FROM K7SC
0352 PM TSTM WND GST ROMEOVILLE 41.65N 88.09W
08/04/2012 M55.00 MPH WILL IL OFFICIAL NWS OBS
0352 PM TSTM WND GST DUPAGE AIRPORT 41.92N 88.25W
08/04/2012 M58.00 MPH DUPAGE IL ASOS
0355 PM FLASH FLOOD YORKVILLE 41.64N 88.45W
08/04/2012 KENDALL IL LAW ENFORCEMENT
ONE TO TWO FEET OF WATER COVERING IL HIGHWAY 126. TIME
ESTIMATED PER RADAR END TIME OF HEAVIEST RAIN.
0356 PM TSTM WND DMG 2 W MONEE 41.42N 87.79W
08/04/2012 WILL IL EMERGENCY MNGR
SEVERAL POWER POLES BLOWN OVER NEARLY TO GROUND /NOT
SNAPPED/ HARLEM RD 1 MI S OF MANHATTAN-MONEE RD. TIME
BASED ON RADAR.
0356 PM LIGHTNING 2 SW MONEE 41.40N 87.78W
08/04/2012 WILL IL EMERGENCY MNGR
BARN FIRE DUE TO LIGHTNING STRIKE NEAR HARLEM AVE AND
PAULING RD. TIME BASED ON RADAR.
0359 PM HEAVY RAIN YORKVILLE 41.64N 88.45W
08/04/2012 M1.56 INCH KENDALL IL CO-OP OBSERVER
RAIN FELL IN LAST 30 MINUTES
0400 PM TSTM WND GST MONEE 41.42N 87.75W
08/04/2012 E50.00 MPH WILL IL TRAINED SPOTTER
0400 PM HAIL HOFFMAN ESTATES 42.06N 88.14W
08/04/2012 M1.00 INCH COOK IL TRAINED SPOTTER
AT ALGONQUIN AND ROSELLE
0404 PM TSTM WND GST ISLAND LAKE 42.28N 88.20W
08/04/2012 E45.00 MPH LAKE IL PUBLIC
0405 PM HEAVY RAIN PARK FOREST 41.48N 87.69W
08/04/2012 M0.80 INCH COOK IL TRAINED SPOTTER
RAIN FELL IN 30 MINUTES
0405 PM HEAVY RAIN 2 NNE FRANKFORT 41.52N 87.82W
08/04/2012 M1.00 INCH WILL IL COCORAHS
RAIN IN PAST HOUR
0405 PM TSTM WND GST SOUTH BARRINGTON 42.09N 88.15W
08/04/2012 E70.00 MPH COOK IL PUBLIC
AT INTERSECTION OF ALGONQUIN AND BARRINGTON RDS.
0406 PM TSTM WND GST TINLEY PARK 41.57N 87.80W
08/04/2012 U80.00 MPH COOK IL TRAINED SPOTTER
AT THE AMPHITHEATRE
0410 PM HEAVY RAIN ELBURN 41.89N 88.47W
08/04/2012 M1.25 INCH KANE IL COCORAHS
RAIN FELL IN 30 MINUTES. PONDING IN LOW LYING GRASS AREAS
0410 PM HEAVY RAIN 3 WNW ALSIP 41.69N 87.79W
08/04/2012 M1.00 INCH COOK IL TRAINED SPOTTER
FELL IN PAST 35 MINUTES
0415 PM TSTM WND DMG MATTESON 41.51N 87.74W
08/04/2012 COOK IL PUBLIC
AT I-57 AND US 30, 4 INCH DIAMETER TREES SNAPPED AND
DEBRIS IN ROAD
0415 PM TSTM WND GST MIDWAY AIRPORT 41.78N 87.75W
08/04/2012 M55.00 MPH COOK IL ASOS
0415 PM TSTM WND GST BROADVIEW 41.86N 87.86W
08/04/2012 E50.00 MPH COOK IL PUBLIC
0415 PM TSTM WND GST OHARE AIRPORT 41.98N 87.90W
08/04/2012 M53.00 MPH COOK IL ASOS
0415 PM HEAVY RAIN 6 SE CHICAGO HEIGHTS 41.45N 87.57W
08/04/2012 M0.79 INCH WILL IL COCORAHS
FELL IN PAST 15 MINUTES
0417 PM HEAVY RAIN 6 NNW JOLIET 41.60N 88.15W
08/04/2012 M1.28 INCH WILL IL TRAINED SPOTTER
FELL IN PAST 35 MINUTES
0417 PM TSTM WND GST HICKORY HILLS 41.72N 87.83W
08/04/2012 M57.00 MPH COOK IL TRAINED SPOTTER
87TH AND ROBERTS RD
0420 PM TSTM WND GST 3 SW MIDWAY AIRPORT 41.75N 87.79W
08/04/2012 M60.00 MPH COOK IL CO-OP OBSERVER
0423 PM TSTM WND GST GARY 41.60N 87.34W
08/04/2012 M61.00 MPH LAKE IN ASOS
0429 PM TSTM WND DMG LAKEVIEW 41.94N 87.65W
08/04/2012 COOK IL NWS EMPLOYEE
NUMEROUS LARGE TREES SNAPPED AND UPROOTED. TIME ESTIMATED
PER RADAR.
0430 PM TSTM WND DMG S BEECHER 41.35N 87.61W
08/04/2012 WILL IL TRAINED SPOTTER
POWER LINES DOWN
0440 PM TSTM WND GST 1 NNW HOMETOWN 41.75N 87.74W
08/04/2012 U80.00 MPH COOK IL TRAINED SPOTTER
MINOR FLOODING AROUND CICERO AVE AND 85TH.
0440 PM TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
08/04/2012 M60.00 MPH LMZ741 IL C-MAN STATION
0440 PM TSTM WND GST 3 NE NORTH CHICAGO 42.35N 87.81W
08/04/2012 M50.00 MPH LMZ740 IL C-MAN STATION
0444 PM TSTM WND GST GRIFFITH 41.52N 87.42W
08/04/2012 M70.00 MPH LAKE IN TRAINED SPOTTER
RIDGE AND CLINE
0445 PM HEAVY RAIN 2 NNW BURNHAM 41.66N 87.55W
08/04/2012 M0.91 INCH COOK IL TRAINED SPOTTER
RAIN FELL IN PAST 30 MINUTES
0445 PM HEAVY RAIN 3 NE LINCOLN HILLS 41.50N 87.07W
08/04/2012 M1.34 INCH PORTER IN COCORAHS
PAST 30 MINUTES
0450 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
08/04/2012 M1.43 INCH COOK IL CO-OP OBSERVER
0453 PM TSTM WND GST VALPARAISO 41.48N 87.05W
08/04/2012 M59.00 MPH PORTER IN ASOS
0457 PM LIGHTNING VALPARAISO 41.48N 87.05W
08/04/2012 PORTER IN EMERGENCY MNGR
2 HOUSE FIRES DUE TO LIGHTNING
0500 PM HEAVY RAIN 4 WSW BOONE GROVE 41.33N 87.19W
08/04/2012 M0.85 INCH PORTER IN COCORAHS
FELL IN PAST 15 MINUTES
0505 PM TSTM WND GST 4 NE BEVERLY SHORES 41.73N 86.92W
08/04/2012 M51.00 MPH LMZ745 IN C-MAN STATION
0505 PM HEAVY RAIN 4 NW MONTROSE HARBOR 42.00N 87.70W
08/04/2012 E0.81 INCH COOK IL COCORAHS
FELL IN PAST 30 MINUTES
0523 PM TSTM WND DMG SCHERERVILLE 41.49N 87.45W
08/04/2012 LAKE IN TRAINED SPOTTER
INTERSECTION OF RT 30 AND BURR. AT 14 INCH DIAMETER TREE
WHICH WAS 25 FEET TALL FELL ON HOUSE NEXT TO IT.
0552 PM HEAVY RAIN 3 NW ALSIP 41.70N 87.78W
08/04/2012 M2.10 INCH COOK IL COCORAHS
RAIN IN PAST HOUR
&&
MTFSpecial weather statement, Aug 5, 2:52 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
152 AM CDT SUN AUG 5 2012
ILZ032-033-039-050715-
FORD IL-IROQUOIS IL-LIVINGSTON IL-
152 AM CDT SUN AUG 5 2012
AT 146 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF GIBSON
CITY TO 15 MILES SOUTHWEST OF GIBSON CITY...MOVING EAST AT 35 MPH.
WINDS TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
CITIES AND TOWNS AFFECTED...MELVIN...AND ELLIOTT AROUND 205 AM...
ROBERTS AROUND 210 AM...PAXTON...LODA AND BUCKLEY AROUND 215 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL COULD LEAD TO STANDING WATER
ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4040 8847 4061 8846 4062 8852 4064 8851
4064 8787 4040 8796 4040 8846
TIME...MOT...LOC 0652Z 278DEG 30KT 4061 8837 4028 8848
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:03 AM EDT | Special Weather Statement | LOT | Benton | 42 min |
| Aug 5, 2:52 AM EDT | Special Weather Statement | LOT | Ford | 23 min |
Nearby
Flash Flood Warnings in Indiana, 2012Flash Flood Warnings in Illinois, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.